Jump to content
CrazyBoards.org

Out of Abilify, what should I expect?


Recommended Posts

I started taking 5mg of Abilify two years or so ago to add to 200mg of Zoloft for depression. It worked fantastically. I had little to no noticeable side effects and the depression decreased dramatically. Due to financial reasons, I have been part of the patient assistance program through the manufacturer. My previous psychiatrist filled out the paperwork so that I received a year supply in four shipments. I had to switch doctors, again due to financial issues and getting fired from my job, and this new doctor has really delayed the process to renew the shipments. I provided all the paperwork to her two weeks ago, and I will accept some responsibility for not doing it sooner, but at this point in time, the paperwork has not yet been faxed or mailed due to errors on her part with following directions and filling it out properly. It is now day four and I am out of Abilify. I noticed immediately an increase in anxiety, which I feel is spurred by my fear of being where I was over two years ago with my depression. I've also felt restless, agitated, and near tears. I feel mentally numb at times, but then agitated at others.

 

Is this normal? I figured there would be side effects when I ran out, but I'm wondering what should I expect to happen over the next few weeks? I have no time frame on when this medication will arrive to me. I want to know, but am scared (due to my anxiety) of the side effects of withdrawal. Is there withdrawal from Abilify? I don't even know if 5mg is a high dosage.

 

I've tried different things to cope with the agitation and restlessness. I read, I crochet, I found this forum. But nothing feels like it's enough. It's work and it's hard and all I want to do is sleep or crawl out of my skin. I apologize if this post is all over the place. I just want to know if anyone has a similar experience getting off Abilify, what I should expect, and how to cope.

Link to comment
Share on other sites

Honestly, I am surprised that you can feel anything after only four days off the med because the half-life of Abilify is so long. I too had an interruption in my supply of Abilify last year, but I really didn't feel anything except a return of symptoms (mainly anhedonia and apathy) after about a week. Even a week is too soon, but I take Tegretol which cause Abilify to be metabolized more quickly.

 

Can you ask your pdoc for samples until your meds come through?

Link to comment
Share on other sites

Honestly, I am surprised that you can feel anything after only four days off the med because the half-life of Abilify is so long. I too had an interruption in my supply of Abilify last year, but I really didn't feel anything except a return of symptoms (mainly anhedonia and apathy) after about a week. Even a week is too soon, but I take Tegretol which cause Abilify to be metabolized more quickly.

 

Can you ask your pdoc for samples until your meds come through?

 

It is entirely possible that the "withdrawal" I am feeling is 100% anxiety based, I have admitted that to myself. I truly believe in Abilify for helping with depression so strongly that I have been scared for some time about being off of it. Unfortunately, I go to a clinic that has a psychiatrist there only on Thursday mornings and it's mostly a counseling clinic and they do not carry free samples, or at least do not have any of Abilify. There was potentially an option to ask if they could write me a partial script, but 1. I don't know when I will actually get the meds from the patient assistance program so there's no knowing how much I would actually need and 2. It is too expensive on its own, even when not a full month's supply.

Link to comment
Share on other sites

I have also never noticed anything different off of Abilify until like 2-3 weeks after I stopped taking it. I could definitely tell at that point though. It was like someone switched something off in me and I immediately wanted Abilify back. (Haldol also makes me feel like this but definitely not as long of a half-life)

 

Hopefully you can get your meds quick. You can always call the program and ask for a status on your application/renewal/whatever. Try your regular doctor for samples. Mine used to hook me up all the time! Maybe yours will have some samples available.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...